Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 76, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 14, 2011, 3:49 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2011, 3:49 PM EDT (19:49 UTC)
- Expired
- Aug 14, 2011, 10:42 PM EDT
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
827 WHUS73 KAPX 141949 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 349 PM EDT SUN AUG 14 2011 LHZ348-349-150400- /O.NEW.KAPX.SC.Y.0076.110814T1949Z-110815T0400Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 349 PM EDT SUN AUG 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
902 WHUS73 KAPX 150242 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1042 PM EDT SUN AUG 14 2011 LHZ348-349-150345- /O.CAN.KAPX.SC.Y.0076.000000T0000Z-110815T0400Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1042 PM EDT SUN AUG 14 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 14, 3:45 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 14, 3:45 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 345 PM EDT SUN AUG 14 2011 .SYNOPSIS.../ISSUED AT 342 PM/ LOW PRESSURE IN OHIO WILL SLOWLY DRIFT TO THE EAST...ALLOWING HIGH PRESSURE TO CONTINUE TO BUILD INTO THE WESTERN GREAT LAKES. THIS WILL RESULT IN IMPROVING WEATHER...GRADUALLY CLEARING FROM NORTHWEST TO SOUTHEAST THROUGH THE EVENING...WITH NORTHEASTERN LOWER MICHIGAN STILL SEEING SOME RAIN SHOWERS AND DRIZZLE UNTIL THE EARLY EVENING HOURS. HIGH PRESSURE WILL DOMINATE NORTHERN MICHIGANS WEATHER...PROVIDING QUIET WEATHER UNTIL WEDNESDAY AFTERNOON...WHEN A COLD FRONT APPROACHES FROM THE WEST. LOCKER && .SHORT TERM.../ISSUED AT 342 PM/...TONIGHT SURFACE LOW NEAR CLEVELAND WITH BROAD CYCLONIC CIRCULATION HELPING TO BRING MOISTURE INTO NORTHERN MICHIGAN IN THE FORM OF SCT/BKN CLOUDINESS. COULD STILL BE A ISOLD SHOWER OVER SOUTHEAST PARTS OF THE AREA THROUGH LATE AFTERNOON GIVEN MODERATELY STEEP /7C/ MID LEVEL LAPSE RATES AND LINGERING LOW LEVEL MOISTURE. MOST OF THE CLOUDINESS OVER NORTHERN LOWER MICHIGAN WILL DISSIPATE WITH SUNSET...THE EXCEPTION BEING FROM ALPENA SOUTHWARD. THIS AREA WILL BE SLOWER TO CLEAR AS MOISTURE CONTINUES TO ROTATE AROUND DEPARTING LOW TO THE SOUTHEAST. SURFACE DEWPOINTS HAVE BEEN SLOW TO DECREASE BUT SHOULD HAVE A STEADY DECLINE TONIGHT AS UPSTREAM READINGS ARE BEGINNING TO FALL. LIKE THE IDEA OF PATCHY FOG DEVELOPMENT AFTER MIDNIGHT UNDER GOOD RADIATIONAL COOLING CONDITIONS. MIN TEMPERATURES IN THE UPPER 40S TO LOWER 50S /EXCEPTION BEING PORTIONS OF LAKE HURON COASTLINE WHERE CLOUDS WILL LINGER/. JK && .LONG TERM.../ISSUED AT 342 PM/...MONDAY AND BEYOND WATER VAPOR IMAGERY EARLY THIS AFTERNOON SHOWS LOW CLOSING OFF OVER THE NORTHEASTERN UNITED STATES WITH A RELATIVELY SLOW FLOW REGIME IN THIS REGION. CHANGES ARE IN THE OFFING HOWEVER...AS BLOCKING RIDGE OVER THE CENTRAL PACIFIC BREAKS DOWN AND ALLOWS FOR A STRENGTHENING JET TO DEVELOP IN THIS REGION...CAUSING THE DOWNSTREAM PATTERN TO BECOME INCREASINGLY PROGRESSIVE WITH TIME. THIS WILL CAUSE A SERIES OF DISTURBANCES TO MOVE SWIFTLY EAST ALONG THE US/CANADIAN BORDER THIS WEEK AND INTO NEXT WEEKEND...BRINGING TWO HIGHER CHANCES OF PRECIPITATION...ONE MID WEEK...AND THE NEXT THIS COMING WEEKEND. WITH INITIAL WESTERN TROUGHING...AND SUBSEQUENT WESTERLY FLOW WITH LITTLE IN THE WAY OF LARGE SCALE 500 MB HEIGHT ANOMALIES...EXPECT TEMPERATURES TO BE AT OR A LITTLE ABOVE NORMAL THROUGH MID WEEK...WITH A MOVE TOWARDS NORMAL TEMPERATURES NEXT WEEKEND. GUIDANCE AGREEMENT IS VERY GOOD THROUGH THURSDAY WITH ABOVE AVERAGE CONFIDENCE THROUGH THIS PERIOD. THE LATE WEEK/NEXT WEEKEND PERIOD FEATURES MUCH LESS AGREEMENT...PARTICULARLY WITH HOW NORTHERN STREAM ENERGY EVOLVES. THE ECMWF EXPANDS A LONGWAVE TROUGH ALONG 90 WEST WITH A FEATURE ROTATING AROUND THIS PROVIDING THE BEST CHANCES FOR PRECPITATION. THE GFS DOES NOT ENTRENCH A LONGWAVE TROUGH AND SUBSEQUENTLY HAS A FASTER FLOW WITH TWO SEPARATE DISTURBANCES REACHING OUR AREA IN THE FRIDAY-SUNDAY PERIOD. NAEFS/ECENS CURRENTLY SUGGEST A COMPROMISE IS IN ORDER WITH THE DETERMINISTIC RUNS LYING ON OPPOSITE ENDS OF THE SPECTRUM. THEREFORE...A CONSENSUS APPROACH WILL BE FOLLOWED THROUGH THE WEEKEND UNTIL DETAILS CAN CLEAR SOME. DRY START TO THE PERIOD FOR MONDAY-TUESDAY WITH BUILDING MID LEVEL HEIGHTS AND A WEAK AREA OF SURFACE HIGH PRESSURE IN PLACE. FLOW THROUGH THE COLUMN SHIFTS FROM NORTHWESTERLY ON MONDAY TO SOUTHWESTERLY ON TUESDAY...AS A WARM ADVECTION REGIME BEGINS TO SET UP AHEAD OF NEXT APPROACHING SHORTWAVE. T85S INCREASE ABOUT ONE DEGREE DURING THE 24 HOUR PERIOD...TAKING HIGHS NEAR 80 ON MONDAY TO THE LOWER 80S ON TUESDAY. ONLY CONCERN THROUGH THIS PERIOD IN TERMS OF POTENTIAL WEATHER IMPACTS IS THE POTENTIAL FOR ENHANCED FIRE DANGER...PARTICULARLY ON MONDAY WITH DEWPOINTS FALLING INTO THE UPPER 40S IN THE TYPICALLY DRIER LOCATIONS LIKE MIO. WINDS WILL BE TOO LIGHT FOR ANY RED FLAG CONCERNS...BUT WILL CONTINUE MENTION IN THE AFTERNOON RENDITION OF THE HAZARDOUS WEATHER OUTLOOK. ANOTHER COOL/COMFORTABLE LOOKS TO BE IN STORE FOR MONDAY NIGHT WITH COOL SPOTS FALLING INTO THE MID/UPPER 40S...ALONG THE LOW END OF MOS GUIDANCE. PATCHY FOG CONTINUES TO LOOK LIKELY AWAY FROM THE LAKES...GIVEN THAT THESE TEMPERATURES WILL BE NEAR MONDAY AFTERNOON CROSSOVER VALUES. NEXT SHORTWAVE ARRIVES ON WEDNESDAY WITH FRONTAL PASSAGE WEDNESDAY AFTERNOON/EVENING. THETA-E SURGE AHEAD OF APPROACHING COLD FRONT SHOULD ALLOW FOR SOME MODEST INSTABILITY AS ARRIVING DYNAMIC SUPPORT PROVIDES SUPPORT FOR CONVECTIVE DEVELOPMENT. TIMING WILL LIKELY BE KEY IN DETERMINING HOW MUCH ACTIVITY OCCURS IN OUR CWA. ADJUSTED POPS SLIGHTLY BASED ON A LITTLE FASTER TIMING IN THE GUIDANCE ENVELOPE /IN AGREEMENT WITH THE INCREASINGLY PROGRESSIVE PATTERN/. THERE IS SOME SEVERE THREAT AS BULK SHEAR INCREASES TOWARDS 40 KTS AS ONE HEADS NORTH...CLOSEST TO INCOMING SHORTWAVE. ANOTHER DRY PERIOD IN STORE FOR THURSDAY THAT SHOULD LAST THROUGH FRIDAY BETWEEN SHORTWAVES. HIGHS IN THE UPPER 70S TO NEAR 80 LOOK REASONABLE WITH 850 MB TEMPS IN THE 11-13C. FOR THE FRIDAY THROUGH SUNDAY PERIOD...THERE IS BROAD AGREEMENT THAT ANOTHER FRONTAL PASSAGE WILL OCCUR...BUT THERE ARE SIGNIFICANT DIFFERENCES IN TIMING/STRENGTH OF THE ATTENDANT SHORTWAVE THAT PUSHES THIS FRONT THROUGH THE FORECAST AREA. FOR NOW...WILL CARRY POPS FRIDAY NIGHT/SATURDAY WITH THE CAVEAT THAT FURTHER ADJUSTMENTS IN TIMING WILL LIKELY BE NECESSARY. EXPECT A GRADUAL DECREASE IN TEMPERATURES FOR THIS PERIOD WITH THE COLD FRONTAL PASSAGE...WITH HIGHS NEAR 80 THROUGH SATURDAY...DROPPING BACK TO AROUND NORMAL /MID 70S/ BY SUNDAY AS THE TROUGH AXIS PASSES EAST OF OUR LONGITUDE. ARNOTT && .MARINE.../ISSUED AT 342 PM/ SMALL CRAFT ADVISORIES CONTINUE FROM PRESQUE ISLE LIGHT SOUTHWARD DUE TO WAVES AND MARGINAL WINDS IN AN ONSHORE FLOW/COASTAL CONVERGENCE SCENARIO. THESE SHOULD END ON SCHEDULE TONIGHT AS A REGION OF SURFACE HIGH PRESSURE BUILDS INTO THE AREA. WINDS/WAVES SHOULD REMAIN BELOW SMALL CRAFT LEVELS THROUGH TUESDAY. AN APPROACHING COLD FRONT ON TUESDAY NIGHT/WEDNESDAY MAY BRING THE NEXT CHANCE FOR SMALL CRAFT CONDITIONS UNDER STRENGTHENING SOUTHWESTERLY FLOW. ARNOTT && .AVIATION.../ISSUED AT 110 PM/...VALID FOR 18Z TAFS AREAS OF CIGS BETWEEN 2-4K THROUGH 23Z AT TVC AND PLN...WITH CLOUDS SHOWING AN OVERALL DIMINISHING TREND THROUGHOUT THE AFTERNOON. AT APN...CLOUDS WILL LINGER A BIT LONGER DUE TO WRAP AROUND MOISTURE FROM LOW PRESSURE TO THE SOUTHEAST. APN CIGS WILL GRADUALLY IMPROVE FROM MVFR TO VFR THROUGH 06Z. GUSTY NORTH WINDS OF 10 TO 20 KNOTS WILL DIMINISH TOWARD 00Z AS HIGH PRESSURE BUILDS INTO THE AREA. PATCHY FOG MAY DEVELOP AT PLN AND TVC AFTER 06Z. HIGH PRESSURE AND VFR CONDITIONS EXPECTED AT ALL TERMINALS ON MONDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LHZ348-349. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Aug 14, 3:32 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 332 PM EDT SUN AUG 14 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 152245- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 332 PM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS AN ENHANCED FIRE DANGER ON MONDAY AND TUESDAY DUE TO WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY... AND AGAIN ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ARNOTT
In the hours before
Local storm report, Aug 14, 10:45 AM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1045 AM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN HOUGHTON LAKE 44.30N 84.76W
08/14/2011 M1.06 INCH ROSCOMMON MI ASOS
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 2 SE GLENNIE 44.55N 83.69W
08/14/2011 M1.26 INCH ALCONA MI CO-OP OBSERVER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 2 NNE HARRISVILLE 44.68N 83.28W
08/14/2011 M1.37 INCH ALCONA MI CO-OP OBSERVER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN MIO 44.66N 84.13W
08/14/2011 M1.39 INCH OSCODA MI CO-OP OBSERVER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 5 SW STANDISH 43.93N 84.03W
08/14/2011 M2.48 INCH ARENAC MI CO-OP OBSERVER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN WSW EAST TAWAS 44.28N 83.48W
08/14/2011 M1.56 INCH IOSCO MI COCORAHS
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 1 ESE GAYLORD 45.03N 84.66W
08/14/2011 M1.28 INCH OTSEGO MI COCORAHS
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 2 NE LUZERNE 44.64N 84.24W
08/14/2011 M1.14 INCH OSCODA MI COCORAHS
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 1 SSW ALPENA 45.06N 83.45W
08/14/2011 M1.10 INCH ALPENA MI COCORAHS
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 4 NE HOUGHTON LAKE 44.34N 84.70W
08/14/2011 M1.06 INCH ROSCOMMON MI COCORAHS
24 HOUR TOTAL THRU 8 AM.
&&
LOCKERNearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.